Alert archive / Indiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 11, NWS Indianapolis, IN

March 7, 20224 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 7, 2022, 2:29 AM EST for 4 counties in Indiana. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2022, 2:29 AM EST (07:29 UTC)
Expired
Mar 7, 2022, 3:00 AM EST
In force
31 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bartholomew County, IN, Decatur County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 66 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 2:33 AM ESTTSTM WND DMG1 Nne Geneva, INLATE REPORT OF SEVERAL TREES BLOWN OVER AND MINOR DAMAGE TO ROOF AT COUNTY ROAD 850 SOUTH AT 350 EAST. FOUR TO SIX NEARBY TELEPHONE POLLS WERE SNAPPED AT GROUND LEVEL. EVERYTHING FELL TO THE EAST. TIME ESTIMATED FROM RADAR.
Mar 7, 2:40 AM ESTTSTM WND DMG2 Ene Saint Paul, INLATE REPORT. LARGE TREE DOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

495 
WUUS53 KIND 070729
SVRIND
INC005-031-139-145-070800-
/O.NEW.KIND.SV.W.0011.220307T0729Z-220307T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
229 AM EST Mon Mar 7 2022

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Shelby County in central Indiana...
  Southern Rush County in central Indiana...
  Decatur County in central Indiana...
  Northeastern Bartholomew County in central Indiana...

* Until 300 AM EST.

* At 228 AM EST, a severe thunderstorm was located 9 miles northwest
  of Greensburg, or 11 miles southeast of Shelbyville, moving east at
  50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Greensburg and Sandusky around 235 AM EST.
  Milroy around 240 AM EST.
  Clarksburg and New Salem around 245 AM EST.

Other locations in the path of this severe thunderstorm include Lake
Santee.

This includes the following highways...
 Interstate 65 between mile markers 66 and 68.
 Interstate 74 between mile markers 118 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3916 8599 3949 8577 3960 8530 3930 8530
TIME...MOT...LOC 0728Z 259DEG 43KT 3942 8562 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AU/50
3 follow-up statements
318 
WWUS53 KIND 070738
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
238 AM EST Mon Mar 7 2022

INC005-031-139-145-070800-
/O.CON.KIND.SV.W.0011.000000T0000Z-220307T0800Z/
Shelby IN-Rush IN-Decatur IN-Bartholomew IN-
238 AM EST Mon Mar 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EST
FOR SOUTHEASTERN SHELBY...SOUTHERN RUSH...DECATUR AND NORTHEASTERN
BARTHOLOMEW COUNTIES...

At 238 AM EST, a severe thunderstorm was located near Greensburg, or
16 miles northwest of Batesville, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Clarksburg and New Salem around 245 AM EST.

Other locations in the path of this severe thunderstorm include Lake
Santee.

This includes Interstate 74 between mile markers 121 and 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3919 8586 3952 8563 3960 8530 3930 8530
TIME...MOT...LOC 0738Z 259DEG 43KT 3944 8547 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AU/50
082 
WWUS53 KIND 070748
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
248 AM EST Mon Mar 7 2022

INC005-145-070757-
/O.CAN.KIND.SV.W.0011.000000T0000Z-220307T0800Z/
Shelby IN-Bartholomew IN-
248 AM EST Mon Mar 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY AND
NORTHEASTERN BARTHOLOMEW COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3922 8569 3928 8569 3955 8547 3960 8530
      3930 8530
TIME...MOT...LOC 0747Z 259DEG 43KT 3946 8533 

$$

INC031-139-070800-
/O.CON.KIND.SV.W.0011.000000T0000Z-220307T0800Z/
Rush IN-Decatur IN-
248 AM EST Mon Mar 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EST
FOR SOUTHEASTERN RUSH AND DECATUR COUNTIES...

At 247 AM EST, a severe thunderstorm was located near Lake Santee, or
12 miles northwest of Batesville, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Rush and Decatur Counties.

This includes Interstate 74 between mile markers 127 and 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3922 8569 3928 8569 3955 8547 3960 8530
      3930 8530
TIME...MOT...LOC 0747Z 259DEG 43KT 3946 8533 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AU/50
791 
WWUS53 KIND 070757
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
257 AM EST Mon Mar 7 2022

INC031-139-070807-
/O.EXP.KIND.SV.W.0011.000000T0000Z-220307T0800Z/
Rush IN-Decatur IN-
257 AM EST Mon Mar 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSH AND DECATUR
COUNTIES WILL EXPIRE AT 300 AM EST...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with ongoing thunderstorms.

LAT...LON 3922 8569 3928 8569 3955 8547 3960 8530
      3930 8530
TIME...MOT...LOC 0757Z 259DEG 43KT 3948 8520 

$$

AU/50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:28 PM EST, 3 hours 1 minute earlier.

Area forecast discussion, Mar 6, 11:28 PM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Indianapolis IN
1128 PM EST Sun Mar 6 2022

...Updated Aviation Discussion...

.Forecast Update...
Issued at 939 PM EST Sun Mar 6 2022

Radar this evening shows a surge of rain over SW Indiana and Srn
IL...pushing northeast toward Central Indiana. GOES16 shows cooling
cloud tops over IL and SW Indiana pushing toward Indiana. Surface
low pressure was found upstream over SW MO and a warm front was
found stretching across southern Illinois to Central Indiana and
Ohio.

As the low pressure system continues to push toward Indiana
overnight a strong southerly flow will continue to flow into Indiana
ahead of the low and interact with the frontal boundary. This will
continue to cause a favorable forcing condition for rain overnight.
Forecast soundings and time heights show a saturated column through
at least 09Z-10Z with good lift in place. Pwats remain above 1.10
inches indicative of favorable moisture available. Finally the HRRR
continues to trend with the advection of rain showers across Indiana
overnight and trending them southward and east on Monday
morning...finally exiting central Indiana along with the passing
surface low.

Given the expected rain overnight and Saturated soils...ongoing
flood watch appears in good shape. Expect some ponding of water in
low lying areas and possible areal flood warnings needed.

&&

.Short Term...(This evening through Monday night)
Issued at 303 PM EST Sun Mar 6 2022

There are some uncertainties for tonight with convective and flood
threats. Several hi-res models and CAMs are aggressive with
northward advancement of warm front and warm sector, whereas some
are more suppressed with a higher signal for convective training
over portions of southern Indiana (i.e., HRRR). The latter would
lead to more concern for flooding given slight positive 14-day
precipitation anomalies and QPF vs 3-hr flash flood guidance values.
Thus, the reasonable worst case scenario from a flooding standpoint
would be low-end marginal flooding or isolated flash flooding as a
result of longer duration of warm advection-driven precipitation
near the warm front, followed by a final round of frontal forced
precipitation ending by morning.

The atmosphere is likely to transition quickly later today and this
evening as ascent increases from approaching upper trough and
precipitation coverage and intensity grows on the north side of the
front. Given the strong kinematic response to the approaching wave,
it does not appear that initial warm advection precipitation will
substantially suppress the northward movement of the warm sector and
this will raise concern for surface based convection and attendant
wind/tornado threat later tonight across at least our far southern
counties.

Upstream, intense convection is likely within a more buoyant regime
across southern Missouri and northern Arkansas. Consolidation and
upscale growth is likely later this evening with a QLCS potentially
evolving, though the northward extent is uncertain. So, the threat
is more conditional north of our southernmost row of counties.
Although 0-3-km shear vector orientations would likely be nearly
parallel to linear complex orientation, magnitude of low-level shear
and even very modest buoyancy could yield mesovortex generation and
perhaps a few QLCS tornadoes. Any storm-scale RIJ/surge will need to
be watched very closely, with mesovort/tornadic formation favoring
the apex of the bowing segment northward. At the very least, a
mature linear complex in such strong kinematic environment would be
capable of momentum transfer and strong to severe gusts causing
straight-line wind damage.

The best case scenario with regards to convection is the more
suppressed heavy rain scenario described above where surface based
convection would likely be relegated to south of our area. The worst
case scenario is a northward surge of the warm sector deeper into
our area with a mature QLCS approaching, which would heighten the
wind/tornado threat. Observational trends will need to be monitored
closely through the evening and more clarity to the threat magnitude
and northward extent is expected as convective evolution upstream
happens.

&&

.Long Term...(Tuesday through Sunday)
Issued at 303 PM EST Sun Mar 6 2022

Broad positively tilted upper troughing will sit over much of the
central and western CONUS for the first half of the long term
period. This will place central Indiana under generally SW flow for
most of the work week leading to near to slightly above normal
temperatures. Surface high pressure will track across the area
midweek leading to dry and quiet conditions.

Towards late week, the upper trough will start to advance eastward.
An associated surface cold front will bring chances for
precipitation from Thursday night into the weekend. At this time,
forcing along the front looks good enough for likely PoPs on Friday.
There remains some uncertainty on timing of the system and where the
surface low will move and these will have impacts on precipitation
type. For now will go with rain to start and a transition to snow
towards the end of the system.

Behind the front, much colder temperatures are in store for a day or
so. Then, high pressure will return dry conditions and near normal
temperatures.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1128 PM EST Sun Mar 6 2022

IMPACTS:

-- VFR Conditions are expected to deteriorate to MVFR and then to
IFR conditions by Monday morning

-- Rain showers...some with heavy rain along with some scattered
thunderstorms are expected overnight.

DISCUSSION:

A warm front was settled across Central Indiana late this evening
and GOES16 shows cooling cloud tops from thunderstorms invading
Central Indiana from the southwest. Surface low pressure was found
over MO and is expected to track NE toward and across southern
Central Indiana overnight through monday morning. As the low arrives
and crosses tonight...showers along withe some heavier rain showers
are expected to push across the TAF sites with greatest impacts
along and south of I-70.

Brief Heavy rain associated with these showers and storms overnight
may reduce visibility to less than 2 miles at times.

As the low departs on Monday morning IFR Cigs slowly improving to
MVFR are expected to linger in its wake for much of Monday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 8 AM EST Monday for INZ042-045>049-051>057-
060>065-067>072.

&&

Update...Puma
Short Term...BRB
Long Term...KH
Aviation...Puma
Hazardous weather outlook, Mar 6, 4:17 PM EST, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
417 PM EST Sun Mar 6 2022

INZ021-028>031-035>049-051>057-060>065-067>072-072130-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
417 PM EST Sun Mar 6 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Scattered thunderstorms will develop tonight. Severe thunderstorms
are possible, mainly after midnight and south of Interstate 70.
Damaging winds will be the primary severe threat, but isolated
tornadoes are also possible.

Also...Locally heavy rain will be possible across much of the area
tonight. Widespread 1 to 2 inches of rain is expected, with locally
higher amounts possible. This amount of rain could result in flooding
of some creeks, streams, and rivers, and possibly isolated flash
flooding where rainfall rates are highest.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated thunderstorms are possible Monday morning near and south of
Interstate 70. Severe storms are not expected, but gusty winds and
locally heavy rain are possible.

There are chances for snow on Friday Night. It is too soon to
determine if there will be any accumulations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested tonight.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Mar 7, 1:15 AM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
115 AM EST Mon Mar 7 2022

INZ047-048-054>057-070645-
Rush IN-Johnson IN-Morgan IN-Shelby IN-Hancock IN-Marion IN-
115 AM EST Mon Mar 7 2022

...A strong thunderstorm will impact portions of northern Shelby,
western Hancock, west central Rush, northeastern Morgan, Johnson and
southern Marion Counties through 145 AM EST...

At 114 AM EST, Doppler radar was tracking a strong thunderstorm over
Greenwood, or 12 miles south of Indianapolis, moving northeast at 45
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Beech Grove around 120 AM EST.

Other locations in the path of this storm include Greenfield.

This includes the following highways...
 Interstate 65 between mile markers 89 and 112.
 Interstate 70 between mile markers 79 and 104.
 Interstate 74 between mile markers 93 and 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3959 8554 3940 8625 3963 8633 3967 8633
      3993 8591 3993 8586 3994 8586 3994 8585
TIME...MOT...LOC 0614Z 241DEG 40KT 3960 8613

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AU/50
Special weather statement, Mar 7, 1:42 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
142 AM EST Mon Mar 7 2022

INZ054-055-062>064-070715-
Johnson IN-Brown IN-Morgan IN-Bartholomew IN-Monroe IN-
142 AM EST Mon Mar 7 2022

...A strong thunderstorm will impact portions of central Monroe,
southeastern Morgan, southwestern Johnson, Brown and northwestern
Bartholomew Counties through 215 AM EST...

At 141 AM EST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bloomington, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of central Monroe,
southeastern Morgan, southwestern Johnson, Brown and northwestern
Bartholomew Counties, including the following locations...
Mahalasville, Peoga, Indiana University, Morgantown, Trafalgar,
Helmsburg, Lake Lemon, Beanblossom, Gnaw Bone and Yellowwood Lake.

This includes Interstate 65 between mile markers 93 and 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3911 8668 3937 8655 3955 8603 3920 8601
      3907 8668
TIME...MOT...LOC 0641Z 246DEG 43KT 3926 8644

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AU/50
Special weather statement, Mar 7, 1:49 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
149 AM EST Mon Mar 7 2022

INZ048-049-056-057-070715-
Rush IN-Henry IN-Shelby IN-Hancock IN-
149 AM EST Mon Mar 7 2022

...A strong thunderstorm will impact portions of northeastern Shelby,
southeastern Hancock, Rush and southwestern Henry Counties through
215 AM EST...

At 149 AM EST, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Shelbyville, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Rushville.

This includes the following highways...
 Interstate 70 between mile markers 118 and 128.
 Interstate 74 between mile markers 112 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3952 8580 3978 8577 3990 8531 3958 8530
TIME...MOT...LOC 0649Z 252DEG 34KT 3965 8569

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AU/50
Special weather statement, Mar 7, 2:04 AM EST, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
204 AM EST Mon Mar 7 2022

INZ061-067>069-070730-
Daviess IN-Knox IN-Martin IN-Greene IN-
204 AM EST Mon Mar 7 2022

...A strong thunderstorm will impact portions of eastern Knox,
Martin, southeastern Greene and Daviess Counties through 230 AM
EST...

At 204 AM EST, Doppler radar was tracking a strong thunderstorm over
Washington, or 13 miles north of Petersburg, moving northeast at 55
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of eastern Knox,
Martin, southeastern Greene and Daviess Counties, including the
following locations... Newberry, Cannelburg, Loogootee, Bicknell,
Montgomery, West Boggs Lake, Indian Springs, Crane, Freelandville and
Alfordsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
      3855 8718 3855 8721 3851 8730 3854 8737
      3852 8736 3851 8738 3853 8738 3854 8740
      3887 8736 3902 8675 3875 8668 3853 8668
      3853 8683 3849 8688 3851 8693 3849 8695
TIME...MOT...LOC 0704Z 246DEG 49KT 3868 8722

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AU/50
Special weather statement, Mar 7, 2:07 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
207 AM EST Mon Mar 7 2022

INZ055>057-063>065-070730-
Rush IN-Johnson IN-Brown IN-Decatur IN-Bartholomew IN-Shelby IN-
207 AM EST Mon Mar 7 2022

...A strong thunderstorm will impact portions of Shelby, southwestern
Rush, northwestern Decatur, southeastern Johnson, northeastern Brown
and northern Bartholomew Counties through 230 AM EST...

At 206 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Franklin, or 12 miles north of Columbus, moving
northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Shelbyville around 225 AM EST.

This includes the following highways...
 Interstate 65 between mile markers 69 and 92.
 Interstate 74 between mile markers 109 and 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3914 8621 3950 8611 3971 8549 3932 8549
TIME...MOT...LOC 0706Z 245DEG 49KT 3938 8599

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AU/50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 9:27 PM ESTRiver Flood WarningINDSullivan, Vigo9 days
Mar 6, 9:27 PM ESTRiver Flood WarningINDDaviess, Greene, Knox7 days
Mar 7, 1:15 AM ESTSpecial Weather StatementINDHancock, Johnson, Marion, Shelby30 min
Mar 7, 1:28 AM ESTAreal Flood AdvisoryINDHancock, Hendricks, Johnson, Marion, Morgan, Owen and 2 more5 hr
Mar 7, 1:42 AM ESTSpecial Weather StatementINDBrown, Johnson, Monroe33 min
Mar 7, 1:49 AM ESTSpecial Weather StatementINDRush, Shelby26 min
Mar 7, 2:04 AM ESTSpecial Weather StatementINDDaviess, Martin26 min
Mar 7, 2:07 AM ESTSpecial Weather StatementINDJohnson, Shelby23 min
Mar 7, 2:36 AM ESTAreal Flood AdvisoryINDBartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more3 hr
Mar 7, 2:54 AM ESTSpecial Weather StatementINDBrown, Lawrence, Martin, Monroe36 min
Mar 7, 3:17 AM ESTAreal Flood WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 5 more38 hr
Mar 7, 3:23 AM ESTSpecial Weather StatementINDJackson37 min
Mar 7, 3:45 AM ESTSpecial Weather StatementINDJennings30 min
Mar 7, 4:55 AM ESTRiver Flood WarningINDDelaware, Randolph36 hr
Mar 7, 5:09 AM ESTAreal Flood WarningINDBartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more36 hr
Mar 7, 5:13 AM ESTAreal Flood WarningINDDecatur, Delaware, Hancock, Henry, Madison, Randolph and 2 more36 hr
Mar 7, 5:27 AM ESTRiver Flood WarningINDBoone, Marion10 hr
Mar 7, 9:49 AM ESTRiver Flood WarningINDBartholomew10 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDClay, Greene47 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDDelaware, Madison46 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDHamilton, Madison53 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDDaviess, Greene, Knox7 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDGreene, Monroe, Owen21 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDHamilton, Marion58 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDMarion, Morgan72 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike9 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDMarion, Morgan72 hr
Mar 7, 11:13 AM ESTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Mar 7, 11:13 AM ESTRiver Flood WarningINDShelby47 hr
Mar 7, 11:35 AM ESTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren6 days
Mar 7, 11:35 AM ESTRiver Flood WarningINDTippecanoe31 hr
Mar 7, 11:35 AM ESTRiver Flood WarningINDFountain, Parke, Vermillion, Warren6 days
Mar 7, 11:35 AM ESTRiver Flood WarningINDParke, Vermillion, Vigo5 days
Mar 7, 4:04 PM ESTRiver Flood WarningINDBartholomew39 hr
Mar 7, 4:04 PM ESTRiver Flood WarningINDBartholomew, Jackson55 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.